Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 14, NWS Lake Charles, LA

December 23, 20155 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Dec 23, 2015, 10:24 AM CST for 5 parishes in Louisiana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 10:24 AM CST (16:24 UTC)
Expired
Dec 23, 2015, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 94 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2771 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
3.4
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WWUS74 KLCH 231624
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 AM CST WED DEC 23 2015

...STRONG AND GUSTY SOUTH WINDS EXPECTED TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT MIXING
DOWN TO THE SURFACE WILL RESULT IN STRONG AND GUSTY SOUTH WINDS
TODAY. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS UP
TO 35 MPH POSSIBLE. WINDS ARE EXPECTED TO DECREASE LATE THIS
AFTERNOON. 

LAZ032-033-042>045-052>055-074-240000-
/O.NEW.KLCH.WI.Y.0014.151223T1624Z-151224T0000Z/
EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
EAST CAMERON-
INCLUDING THE CITIES OF...VILLE PLATTE...MAMOU...OPELOUSAS...
EUNICE...JENNINGS...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...CAMERON
1024 AM CST WED DEC 23 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THE REST OF TODAY.

* WINDS...15 TO 25 WITH GUSTS UP TO 35 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES ON ELEVATED EAST TO WEST ROADWAYS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

13
2 follow-up statements
452 
WWUS74 KLCH 232138
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CST WED DEC 23 2015

...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE FOR ANOTHER FEW
HOURS...

.A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT MIXING
DOWN TO THE SURFACE WILL CONTINUE TO RESULT IN STRONG AND GUSTY
SOUTH WINDS OVER SOUTH CENTRAL LOUISIANA THE REST OF THE
AFTERNOON. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS
UP TO 35 MPH POSSIBLE. WINDS ARE EXPECTED TO DECREASE LATE THIS
AFTERNOON.

LAZ032-042-074-232245-
/O.CAN.KLCH.WI.Y.0014.000000T0000Z-151224T0000Z/
EVANGELINE-JEFFERSON DAVIS-EAST CAMERON-
INCLUDING THE CITIES OF...VILLE PLATTE...MAMOU...JENNINGS...
LAKE ARTHUR...CAMERON
338 PM CST WED DEC 23 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

$$

LAZ033-043>045-052>055-240000-
/O.CON.KLCH.WI.Y.0014.000000T0000Z-151224T0000Z/
ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
338 PM CST WED DEC 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THE REST OF TODAY.

* WINDS...15 TO 25 WITH GUSTS UP TO 35 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES ON
  ELEVATED EAST TO WEST ROADWAYS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

13
847 
WWUS74 KLCH 240000
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 PM CST WED DEC 23 2015

...WIND ADVISORY HAS EXPIRED...

LAZ033-043>045-052>055-240100-
/O.EXP.KLCH.WI.Y.0014.000000T0000Z-151224T0000Z/
ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
600 PM CST WED DEC 23 2015

...WIND ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 5:44 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Dec 23, 5:44 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CST WED DEC 23 2015

.DISCUSSION...
FOR 12Z TAF ISSUANCE.

&&

.AVIATION...
OVERNIGHT RAIN HAS MOSTLY EXITED THE AREA THIS MORNING WITH ONLY
SHOWER ACTIVITY LEFT. IFR CEILINGS THAT HAVE DEVELOPED BEHIND THE
SHOWERS WILL PERSIST THROUGH MID MORNING BEFORE MIXING TO MVFR.
MVFR CEILINGS AND VCSH WILL CONTINUE THROUGH THE DAY...WITH SOME
BRIEF PERIODS OF -RA POSSIBLE IN THE HEAVIER SHOWERS.
THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON...WITH GREATEST
LIKELIHOOD IN THE VICINITY OF AEX. VCSH/VCTS ACTIVITY WILL END
SHORTLY AFTER SUNSET WITH IFR CEILINGS AND MVFR/IFR VISIBILITY
DEVELOPING FOR ALL SITES EXCEPT FOR BPT AND AEX.

&&

.PREV DISCUSSION... /ISSUED 502 AM CST WED DEC 23 2015/

DISCUSSION...
THE ATMOSPHERE REMAINS UNSTABLE THIS MORNING WITH SHOWERS AND
THUNDERSTORMS NOTED OVER SOUTHERN LOUISIANA. THESE STORMS ARE
MOVING TO THE NORTHEAST. RAIN CHANCES WILL FALL THROUGH THE DAY
AS THE SHORTWAVE LIFTS OUT OF THE REGION. IN ADDITION...MORNING
LOWS REMAIN WELL ABOVE THE 30 YEAR CLIMO RANGE BY ABOUT 20
DEGREES... DAYTIME HIGHS ARE ABOUT 10 DEGREES ABOVE NORMAL. THIS
PATTERN WILL CONTINUE INTO THE WEEKEND. IN ADDITION THE LATEST
SOUNDING HAS A VERY DEEP MOISTURE PROFILE. AS A RESULT ANY
DISTURBANCES ALOFT WILL TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS. THE MAIN ISSUE THROUGH SUNDAY WILL BE MINOR
FLOODING OF LOW LYING AREAS ALONG WITH STREAMS AND A FEW RIVERS.

THE MAIN CAUSE FOR THE ELEVATED TEMPERATURES IS A TROF BACK TO THE
WEST AND A RIDGE TO OUR EAST THAT IS FORCING STORM SYSTEMS TO
MOVE TO OUR NORTH INSTEAD OF DROPPING DOWN INTO THE GULF. THIS
PATTERN IS EXPECTED TO CONTINUE BEFORE BREAKING ON SUNDAY WITH A
COLD FRONT EXPECTED THROUGH LATE IN THE DAY.

FOR TODAY WE WILL SEE A LITTLE DIRER PUSHING IN LATE AND THIS
WILL DRAG IN LOWER DEW POINTS WHICH WILL HELP IN ALLOWING FOR A
BIT COOLER START TO THE DAY ON THURSDAY. LOWS EXPECTED INTO THE
50S. BUT FOR CHRISTMAS LOWS UPPER 60S HIGHS NEAR 80 WITH A CHANCE
FOR SHOWERS BUT FOG WILL BE AN ISSUE FOR THE START OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  59  78  68 /  60  20  20  40
LCH  78  59  79  69 /  40  10  30  40
LFT  78  66  80  71 /  50  20  30  30
BPT  80  60  79  69 /  40  10  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
     475.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR GMZ430-
     432-435.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR GMZ450-
     452-455.

&&

AVIATION...26
Hazardous weather outlook, Dec 23, 3:58 AM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 AM CST WED DEC 23 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
358 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
RAINS WILL BE ON THE DECREASE THROUGH THE MORNING INTO THE
AFTERNOON HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAINS WILL BE IN THE FORECAST THROUGH TUESDAY. THE NEXT FRONT IS
EXPECTED TO MOVE THROUGH LATE SUNDAY WITH MUCH COOLER AIR
EXPECTED FOR MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-241000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
358 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS ARE EXPECTED TO REMAIN UP THROUGH THE DAY BUT WILL
BEGIN TO RELAX THIS EVENING. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR A PORTION OF THE LOUISIANA COASTAL WATERS WITH A SMALL
CRAFT SHOULD EXERCISE CAUTION FOR THE NEARSHORE WATERS. HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS AND SEAS EXPECTED TO REMAIN AND ISSUE THROUGH MONDAY ALONG
WITH PERIODS OF STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 23, 6:44 AM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          3 N UNION HILL          31.04N 92.73W
12/21/2015  F1               RAPIDES            LA   NWS STORM SURVEY

            *** 1 INJ *** NWS STORM SURVEY CONFIRMS AN EF1 TORNADO
            NEAR CALCASIEU. ONE MAN WAS INJURED WHEN THE TORNADO
            FLIPPED THE TRAVEL TRAILER WHILE HE WAS INSIDE.

0638 PM     TORNADO          5 ENE WOODWORTH         31.19N 92.43W
12/21/2015  F1               RAPIDES            LA   NWS STORM SURVEY

            A SECOND TORNADO TOUCHED DOWN...WHICH WAS VISUALLY SEEN
            AND PHOTOGRAPHED BY SEVERAL PEOPLE. THE TORNADO TOUCHED
            DOWNON HIGHWAY 71...LESS THAN A MILE NORTH OF LSU
            ALEXANDRIA. SEVERAL TREES WERE UPROOTED AND SEVERAL
            MOBILE HOMES RECEIVED MINOR DAMAGE.

&&

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 6:50 PM CSTSpecial Marine WarningLCH85 min
Dec 22, 8:31 PM CSTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis59 min
Dec 22, 9:27 PM CSTSmall Craft AdvisoryLCH48 hr
Dec 22, 10:08 PM CSTSpecial Marine WarningLCH82 min
Dec 22, 11:04 PM CSTSpecial Marine WarningLCH86 min
Dec 22, 11:28 PM CSTSpecial Weather StatementLCHSt. Mary47 min
Dec 23, 12:30 AM CSTSpecial Marine WarningLCH45 min
Dec 23, 1:14 AM CSTSpecial Marine WarningLCH46 min
Dec 23, 1:18 AM CSTSpecial Weather StatementLCHSt. Mary57 min
Dec 23, 10:31 AM CSTRiver Flood WarningLCHCalcasieu13 hr

Nearby

Wind Advisories in Louisiana, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.